MAUDE Adverse Event Report: K2M, INC. REDUCTION JACK; CRICKET 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. REDUCTION JACK; CRICKET 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 6201-90084
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: two (2) of the four (4) devices have been returned for analysis- lot hkyu - received 4/may/2021.Lot jnxa - received 4/may/2021.A supplemental vmsr will be submitted upon completion of the investigations.
 
Event or Problem Description
This report summarizes four malfunction events where the tips of mesa 2 reduction jack crickets broke intra-operatively.The procedures were successfully completed with no delay or adverse consequence to the patient.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Unk lots (2) - visual, functional, material and dimensional analysis could not be performed as the devices were not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.No further investigation for this event is possible at this time as device was not received by stryker.If devices and/or additional information become available, this investigation will be reopened lot# jnxa - manufacturing date 10/jul/2019.Lot# hkyu - manufacturing date 06/sep/2018.Visual inspection: it was confirmed that the foot of the crickets had fractured off.The fractured pieces were not returned.Device and complaint history records were reviewed for these lots, and no relevant manufacturing issues or similar complaints were identified.Reduction maneuvers associated with complex deformity surgeries may focus increased loads to this component, resulting in a fracture.Crickets are a valuable aid in reduction / correction maneuvers in complex deformity surgeries but are occasionally stressed beyond their structural capacity.Crickets were designed such that the significant loads encountered in complex spine surgeries are not transferred to the screw interface.Additionally, wear from the device's extended use may also have contributed to the event.
 
Event or Problem Description

Brand Name
REDUCTION JACK; CRICKET 2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12248605
Report Number3004774118-2021-00232
Device Sequence Number14562987
Product Code LXH
UDI-Device Identifier10888857320468
UDI-Public10888857320468
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized4
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6201-90084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1